Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 155, NWS La Crosse, WI

October 3, 2006Clark County, Jackson County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Oct 3, 2006, 9:27 PM CDT for Clark County, Jackson County, Wisconsin. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 3, 2006, 9:27 PM CDT (02:27 UTC)
Expired
Oct 3, 2006, 10:00 PM CDT
In force
33 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

Counties Clark County, WI, Jackson County, WI

The radar

The La Crosse radar (KARX), 74 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 3, 6:39 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 040229
SVRARX
WIC019-053-040300-
/O.NEW.KARX.SV.W.0155.061004T0227Z-061004T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
929 PM CDT TUE OCT 3 2006

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHERN CLARK COUNTY IN CENTRAL WISCONSIN...
  EASTERN JACKSON COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 1000 PM CDT

* AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP
  TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR MERRILLAN OR
  ABOUT 10 MILES NORTH OF BLACK RIVER FALLS...AND MOVING
  SOUTHEAST AT 35 MPH. THIS WARNING EXTENDS THE PREVIOUS SEVERE
  THUNDERSTORM WARNING FOR JACKSON COUNTY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HATFIELD AND SAND PILLOW AROUND 930 PM...
  LAKE ARBUTUS AND LAKE WAZEE AROUND 940 PM...
  THE BLACK RIVER CORRECTIONAL CENTER AROUND 950 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

LAT...LON 4451 9085 4432 9086 4416 9060 4416 9031
      4443 9031

$$

SHEA
3 follow-up statements
000 
WWUS53 KARX 040237
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
937 PM CDT TUE OCT 3 2006

WIC019-053-040300-
/O.CON.KARX.SV.W.0155.000000T0000Z-061004T0300Z/
CLARK WI-JACKSON WI-
937 PM CDT TUE OCT 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT 
FOR EASTERN JACKSON AND EXTREME SOUTHERN CLARK COUNTIES...

AT 932 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL. THIS STORM WAS LOCATED NEAR HATFIELD...OR 9 MILES NORTHEAST OF 
BLACK RIVER FALLS...MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THE BLACK RIVER CORRECTIONAL CENTER AROUND 945 PM...
  PRAY AND POTTERS FLOWAGE AROUND 955 PM...AND
  RURAL AREAS OF EASTERN JACKSON COUNTY AROUND 1000 PM.

IN ADDITION TO THE HAIL THREAT...DANGEROUS LIGHTNING AND HEAVY RAIN 
CAN BE EXPECTED. STAY INDOORS AND AWAY FROM WINDOWS.

TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 4 7 2 1 4.

LAT...LON 4451 9085 4432 9086 4416 9060 4416 9031
      4443 9031

$$

SHEA
000 
WWUS53 KARX 040244
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
943 PM CDT TUE OCT 3 2006

WIC019-040253-
/O.CAN.KARX.SV.W.0155.000000T0000Z-061004T0300Z/
CLARK WI-
943 PM CDT TUE OCT 3 2006

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHERN CLARK COUNTY 
IS CANCELLED...

THUNDERSTORMS HAVE MOVED FURTHER IN JACKSON COUNTY AND AWAY FROM THE 
COUNTY LINE NEAR HATFIELD. THE WARNING FOR FAR SOUTHERN CLARK COUNTY 
HAS BEEN CANCELLED.

LAT...LON 4442 9071 4430 9071 4416 9060 4416 9031
      4442 9032

$$

WIC053-040300-
/O.CON.KARX.SV.W.0155.000000T0000Z-061004T0300Z/
JACKSON WI-
943 PM CDT TUE OCT 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT 
FOR EASTERN JACKSON COUNTY...

AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR THE BLACK RIVER CORRECTIONAL
CENTER...OR 12 MILES EAST OF BLACK RIVER FALLS...MOVING SOUTHEAST
AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PIGEON CREEK CAMPGROUND AND PRAY AROUND 950 PM...
  POTTERS FLOWAGE AROUND 955 PM...AND
  CITY POINT AND BEAR BLUFF TOWNSHIP AROUND 1000 PM.

LAT...LON 4442 9071 4430 9071 4416 9060 4416 9031
      4442 9032

$$

SHEA
000 
WWUS53 KARX 040253
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
953 PM CDT TUE OCT 3 2006

WIC053-040302-
/O.EXP.KARX.SV.W.0155.000000T0000Z-061004T0300Z/
JACKSON WI-
953 PM CDT TUE OCT 3 2006

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JACKSON COUNTY 
EXPIRES AT 1000 PM...

THE SEVERE THUNDERSTORM OVER EASTERN JACKSON COUNTY CONTINUES TO 
WEAKEN. THE STORM IS ABOUT 20 MILES EAST OF BLACK RIVER FALLS...
NEAR PRAY AT 950 PM. IT WILL AFFECT RURAL AREAS OF EASTERN JACKSON 
COUNTY OVER THE NEXT 15 MINUTES...AND CROSS NEAR CITY POINT NEAR
THE WOOD COUNTY LINE.

GIVEN THAT THE STORM CONTINUES TO WEAKEN...THIS WARNING WILL
BE ALLOWED TO EXPIRE ON TIME.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL
200 AM EARLY WEDNESDAY MORNING.

LAT...LON 4442 9071 4430 9071 4416 9060 4416 9031
      4442 9032

$$

SHEA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 7:35 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Oct 3, 7:35 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
735 PM CDT TUE OCT 3 2006

.UPDATE...LAPS AND TAMDAR CIN VALUES HAVE CONTINUED TO HOLD AT
100 J/KG OR ABOVE ACROSS THE ENTIRE FORECAST AREA THIS EVENING.
THUS...TORNADO THREAT HAS BEEN DIMINISHING. EVEN SO...MAIN SEVERE
WEATHER THREAT CONTINUES TO BE LARGE HAIL AND DAMAGING
WINDS...ESPECIALLY ACROSS PARTS OF NORTH CENTRAL AND CENTRAL
WISCONSIN.

LATEST RUC INDICATED HIGH CIN VALUES OF 100 J/KG OR ABOVE SHOULD
CONTINUE TO SUPPORT A CONTINUNING DECREASE IN TORNADO THREAT AS
BOUNDARY LAYER STABILIZES AND COOLS THIS EVENING. WILL CONTINUE TO
MONITOR SEVERE WEATHER THREAT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

THOMPSON
Hazardous weather outlook, Oct 3, 7:22 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
722 PM CDT TUE OCT 3 2006

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-041100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
722 PM CDT TUE OCT 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A WARM FRONT EXTENDED ACROSS SOUTHWEST WISCONSIN AND ALONG THE
MINNESOTA IOWA BORDER TO A LOW PRESSURE SYSTEM OVER SOUTH CENTRAL
MINNESOTA. A COLD FRONT EXTENDED FROM THE LOW ACROSS NORTHWEST IOWA.
THIS SYSTEM IS EXPECTED TO ADVANCE EASTWARD TONIGHT...TRIGGERING
THUNDERSTORMS.

WHILE SEVERE WEATHER REMAINS A THREAT ACROSS THE AREA THIS EVENING...
THE TORNADO THREAT APPEARS TO BE DIMINISHING. THE PRIMARY THREAT WILL
BE LARGE HAIL AND DAMAGING WINDS...AS WELL AS LOCALLY HEAVY RAIN. THE
MAIN SEVERE WEATHER THREAT TIME WILL BE UNTIL AROUND 10 PM IN MUCH OF
SOUTHEAST MINNESOTA...AND UNTIL MIDNIGHT ACROSS SOUTHWEST WISCONSIN.
IN CENTRAL AND NORTH CENTRAL WISCONSIN...THE PRIMARY THREAT APPEARS
TO BE LARGE HAIL...WITH THIS THREAT CONTINUING UNTIL AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SLOW MOVING COLD FRONT WILL PROVIDE THE NEXT CHANCE OF
THUNDERSTORMS FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT...AS IT
MOVES SLOWLY SOUTHEAST THROUGH THE REGION. AT THIS TIME...IT IS TOO
EARLY TO DISCERN WHETHER ANY OF THESE THUNDERSTORMS WILL BECOME
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS GENERALLY ALONG AND EAST OF INTERSTATE 94 SHOULD
EXPECT ACTIVATION THIS EVENING. SPOTTER GROUPS ELSEWHERE ACROSS THE
AREA WILL WANT TO CONTINUE MONITORING LATEST RADAR IMAGES AND UPDATED
HAZARDOUS WEATHER OUTLOOKS TO BE PREPARED FOR POSSIBLE ACTIVATION.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

THOMPSON

In the hours before

Local storm report, Oct 3, 8:32 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
832 PM CDT TUE OCT 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     HAIL             ELEVA                   44.58N 91.47W
10/03/2006  E1.00 INCH       TREMPEALEAU        WI   LAW ENFORCEMENT

            QUARTER SIZED HAIL REPORTED BY SHERIFF DEPARTMENT...ALONG
            WITH WIND GUSTS TO 40 MPH.

&&

SHEA
Local storm report, Oct 3, 8:57 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
857 PM CDT TUE OCT 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     HAIL             4 SE OSSEO              44.54N 91.16W
10/03/2006  E1.00 INCH       JACKSON            WI   TRAINED SPOTTER

            QUARTER SIZED HAIL.

0854 PM     HAIL             OSSEO                   44.58N 91.22W
10/03/2006  E0.75 INCH       TREMPEALEAU        WI   TRAINED SPOTTER

&&

SHEA
Local storm report, Oct 3, 9:13 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
913 PM CDT TUE OCT 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     HAIL             ALMA CENTER             44.44N 90.91W
10/03/2006  E1.00 INCH       JACKSON            WI   FIRE DEPT/RESCUE

            QUARTER SIZED HAIL.

&&

SHEA
Local storm report, Oct 3, 9:15 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
915 PM CDT TUE OCT 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             NORTHFIELD              44.47N 91.10W
10/03/2006  E2.50 INCH       JACKSON            WI   PUBLIC

&&

SHEA
Local storm report, Oct 3, 9:20 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
920 PM CDT TUE OCT 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     HAIL             ALMA CENTER             44.44N 90.91W
10/03/2006  E1.75 INCH       JACKSON            WI   AMATEUR RADIO

0919 PM     HAIL             MERRILLAN               44.45N 90.84W
10/03/2006  E0.25 INCH       JACKSON            WI   PUBLIC

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 8:11 PM CDTSevere Thunderstorm WarningARXJackson, Trempealeau79 min
Oct 4, 4:02 AM CDTSevere Thunderstorm WarningARXVernon17 min
Oct 4, 4:22 AM CDTSevere Thunderstorm WarningARXRichland23 min
Oct 4, 4:44 AM CDTSevere Thunderstorm WarningARXRichland24 min
Oct 4, 5:15 AM CDTSevere Thunderstorm WarningARXCrawford16 min
Oct 4, 5:52 AM CDTSevere Thunderstorm WarningARXCrawford, Grant23 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.